Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Feb 15, 2017, 4:06 PM EST for Carbon County, Monroe County, Pennsylvania. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2017, 4:06 PM EST (21:06 UTC)
- Expired
- Feb 15, 2017, 5:15 PM EST
- In force
- 69 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 138 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WWUS81 KPHI 152106
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
406 PM EST WED FEB 15 2017
PAZ054-055-152215-
Monroe-Carbon-
406 PM EST WED FEB 15 2017
...SNOW SHOWERS AND SQUALLS WILL AFFECT CARBON AND MONROE COUNTIES
INTO THIS EVENING...
* At 400 PM EST...Snow showers and some snow squalls continue to
move into and across the Poconos. These are tracking east
southeast at 25 mph.
Visibilities will quickly drop to one half mile or less with
the squalls.
Use extra caution if you must travel into or through the snow
squalls. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents, as temperatures drop below freezing
especially in the higher elevations. Local accumulations of a
coating to an inch can be expected especially in the higher terrain.
Locations impacted include...
Lehighton, Mount Pocono, East Stroudsburg, Tobyhanna, Palmerton, Jim
Thorpe, Nesquehoning, Wind Gap, Weatherly, Stormville, Werry Lake,
Pocono Pines, Lake Harmony, Skytop, Tannersville, Long Pond,
Kresgeville, Sun Valley, Reeders and Beltzville State Park.
LAT...LON 4115 7515 4114 7509 4108 7503 4109 7497
4099 7513 4095 7515 4093 7522 4086 7529
4082 7544 4079 7559 4088 7596 4091 7599
4101 7573 4105 7577 4109 7577 4113 7569
4112 7564 4123 7554 4125 7513
TIME...MOT...LOC 2100Z 299DEG 20KT 4107 7562
$$
Gorse
&&
THIS INCLUDES PA VMS BOARD LOCATIONs CMS-27, CMS-30, DMS-50, DMS-51,
DMS-49, DMS-48, CMS-29, and CMS-21.What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 15, 3:42 PM EST, 24 minutes earlier.
Area forecast discussion, Feb 15, 3:42 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
342 PM EST Wed Feb 15 2017
.SYNOPSIS...
Strong low pressure well to the northeast will continue to move away
tonight. High pressure with fair weather will affect the weather
much of the time from Thursday through Saturday. A weak cold front
will cross the region Sunday night. More high pressure is across
the area for the early part of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
This mornings rain brought two tenths of an inch or more to much
of southern DE with Selbyville recording of the highest amounts...
0.27".
Rest of this afternoon...scattered showers and gusty west to
northwest winds of 30 to 35 kt prior to sunset in assn with a
cold frontal passage. snow showers in the Poconos with a possible
squall and quick coating of half an inch of wet snow.
Tonight...Gusty northwest winds to 25 mph except 35 to 40 mph
possible ridges of Poconos and northwest NJ. partly cloudy to
mostly clear. Flurries or even minor accumulative snow showers
possible in the Poconos.
50 50 blend of the 12z/15 gfs/nam mos. Lows several degrees
above normal.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Still a cold trough aloft so that diurnal sc increasing midday
to mostly cloudy for a time before thinning toward sunset. Gusty
northwest winds to 30 or even 35 mph. Max temps maybe 2 to 3
degrees below normal with minus 11C/12C at 850mb. There could continue
to be some lake effect snow showers/flurries across the Poconos
and northwest New Jersey during the day as several short waves
circle around the mid/upper low located to our northeast. Minor
accumulations...a dusting to an inch. Still could make roads
briefly hazardous. max temp fcst may be a degree or two too
warm.
Forecast basis: 50 50 blend of the 12z/15 GFS/NAM MOS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
There are no weather systems of significance expected to affect our
area during the long term. A very mild pattern will take hold this
weekend and persist into the middle part of next week. Temperatures
during this period will be 10 to as much as 20 degrees above normal.
Sunday appears to be the warmest day of the stretch with highs in
the 60s most areas and mid/upper 50s far north. A weak cold front
will cross the area later Sunday. No precipitation is expected with
the front at this time.
Next week, another high pressure area will build in for Monday and
Tuesday. No precipitation is expected Monday or monday night, but a
slgt chc for a shower will be in the fcst for the northern areas for
Tuesday. Low pressure will be moving north of the area, and some of
the associated moisture will be affecting Nrn PA and Nrn NJ.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of this afternoon...VFR sct-bkn 5000 ft. TEMPO group at terminals
(especially PHL northward) this afternoon in anticipation of a
broken lines of showers moving eastward with a cold fropa.
Mainly scattered coverage of showers is expected, becoming more
isolated south of PHL A brief/localized visibility/ceiling
restriction is possible with these showers but uncertainty too
high to advertise MVFR. Gusts to 34 kt possible in a shower.
Tonight...In the wake of a cold frontal passage across the TAF sites
earlier this afternoon, winds will be out of the west-northwest with
frequent gusts up to around 25 knots this evening. The exceptions
may be TTN, PNE, PHL, and ILG, where the gustiness may subside
around 00Z, and this is reflected in the respective TAFs.
While any ceilings will otherwise favor VFR, we have added an
additional TEMPO group at RDG and ABE for FEW-BKN040 ceilings,
generally around and after midnight.
Thursday...We expect predominantly VFR conditions with a continued
brisk northwest flow. A SCT-BKN040 layer develops mid-morning, and
continues into the afternoon. Winds will continue to favor west-
northwest at all TAF sites, with gusts up to around 25 kts from the
early morning thru the remainder of the day. isolated higher
gusts to near 33 kt.
OUTLOOK...
Thursday night-Friday night...VFR with gusty winds.
Saturday-Monday...Generally VFR expected, although MVFR CIGS
possible during the day if clouds develop.
&&
.MARINE...
GLW Atlantic coastal waters tonight and Thursday. GLW lower DE
BAY tonight. SCA upper DE Bay. SCA on Upper De Bay may need to
increased a GLW later tonight and the lower DE Bay GLW may need
to be extended through Thursday.
NW winds behind a cold front this afternoon with gusts to near
35 kt in a shower. Gale- force wind gusts (around 35 kt) are
expected to occur later this evening and continue overnight as
colder air moving atop the relatively warmer waters will allow
for efficient mixing.
OUTLOOK...
Thu night and Fri...Gales will diminish Thu evening and SCA
conditions will be across the waters Thu night and Fri. Gusts
on Delaware Bay will go below SCA conditions by around dawn
Fri. Fair weather.
Fri night thru Monday night...Sub-SCA conditions expected. Fair
weather.
&&
.FIRE WEATHER...
RH values may lower close to 30% Thursday and possibly again on
Friday. Winds will be quite gusty Thursday gusting in the 25-35
mph range, and Friday will be less gusty with gusts possibly in
the 20-25 mph range. A look at fuel moisture guidance looks like
fuels are still a little moist. Coordination this afternoon with
our NJ and PA partners suggested it still was too moist for an
SPS issuance Thursday morning.
&&
.CLIMATE...
The month as a whole has so far averaged 3 to 5 degrees above
normal through Valentines Day, except just a little more than a
degree above normal at KMPO. There isn't any sign of long
duration substantially colder than normal air coming in February
and in fact some of the guidance is suggesting near record
warmth is possible this weekend. We'll take a closer look at
that tomorrow. Suffice to say...February is highly likely to
average above normal. We'll try and figure to what degree, also
tomorrow. Snowfall continues to average well below normal. It's
still too early to look at the lower value ranking for the
season, especially since there is some ensemble guidance indicating
a more active storm track developing in our area by the first
week of March.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 PM EST Thursday for ANZ450>455.
Small Craft Advisory until 6 PM EST Thursday for ANZ430.
Gale Warning until 6 AM EST Thursday for ANZ431.
&&
Synopsis...O'Hara
Near Term...Drag
Short Term...Drag
Long Term...O'Hara
Aviation...Drag/Franck/O'Hara
Marine...Drag/O'Hara
Fire Weather...
Climate...Hazardous weather outlook, Feb 15, 3:09 PM EST, 57 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 309 PM EST Wed Feb 15 2017 NJZ001-PAZ054-055-162015- Sussex-Carbon-Monroe- 309 PM EST Wed Feb 15 2017 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Scattered snow squalls this evening may drop a quick in of snow in a few of the higher hills. Lower visibilities and slippery travel are also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-070- 071-101>106-162015- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 309 PM EST Wed Feb 15 2017 This Hazardous Weather Outlook is for central Delaware...northern Delaware...southern Delaware...northeast Maryland...central New Jersey...northern New Jersey...northwest New Jersey...southern New Jersey...east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>455-162015- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 309 PM EST Wed Feb 15 2017 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ431-162015- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 309 PM EST Wed Feb 15 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-162015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 309 PM EST Wed Feb 15 2017 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time.No hazardous weather is expected at this time.No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 15, 2:22 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
222 PM EST WED FEB 15 2017
PAZ054-055-152000-
Monroe-Carbon-
222 PM EST WED FEB 15 2017
...A SNOW SQUALL WILL AFFECT Carbon and Monroe Counties...
* Until 300 PM EST.
* At 216 PM EST...A SNOW SQUALL WAS along a line extending
from Lackawaxen to Skytop to near Blakeslee to West Hazleton...AND
MOVING east AT 20 MPH. Temperatures are above freezing, however the
visibility will be significantly reduced suddenly with the squall.
THIS SQUALL WILL BE NEAR...
Jonas around 225 PM EST.
Long Pond around 230 PM EST.
Tobyhanna, Pocono Pines and Sun Valley around 235 PM EST.
McMichael around 240 PM EST.
Mount Pocono and Weatherly around 245 PM EST.
Scotrun and Reeders around 250 PM EST.
Jim Thorpe, Tannersville and Paradise Valley around 255 PM EST.
Other locations impacted by this squall include
Trachsville, Fiddletown, Cresco, Marshalls Creek, Beaver Meadows,
Arlington Heights, Merwinsburg, Stroudsburg, Effort and Bartonsville.
VISIBILITIES WILL DROP QUICKLY TO less than one mile in this squall
especially in the higher elevations. Portions of Interstate 80 will be
affected.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW SQUALL.
RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE LIKELY TO
LEAD TO ACCIDENTS.
LAT...LON 4115 7515 4114 7509 4108 7503 4102 7507
4082 7545 4092 7596 4101 7573 4103 7574
4105 7577 4109 7577 4113 7569 4112 7564
4123 7554 4125 7513
TIME...MOT...LOC 1916Z 278DEG 19KT 4150 7502 4125 7524 4108 7555 4098
7601
Gorse
&&
THIS INCLUDES PA VMS BOARD LOCATIONs CMS-27, CMS-30, DMS-50, DMS-51,
DMS-49, DMS-48, CMS-29, and CMS-21.Special weather statement, Feb 15, 2:59 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
259 PM EST WED FEB 15 2017
PAZ055-152045-
Monroe-
259 PM EST WED FEB 15 2017
...A SNOW SQUALL WILL AFFECT central and eastern Monroe County...
* Until 345 PM EST.
* At 255 PM EST...A snow squall was over the Hernyville area, or
near Mount Pocono...moving east AT 30 MPH. This will affect portions
of Interstates 80 and 380.
THIS SQUALL WILL BE NEAR...
Stormville around 300 PM EST.
East Stroudsburg around 305 PM EST.
Delaware Water Gap around 310 PM EST.
Delaware Water Gap, Echo Lake and Werry Lake around 315 PM EST.
Other locations impacted by this dangerous squall include Cresco,
Marshalls Creek, Arlington Heights, Hidden Lake, Stroudsburg,
Bartonsville and Shawnee.
Visibilities will drop quickly to less than one mile with this squall.
Use extra caution if you must travel into or through this snow squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents, especially as temperatures quickly drop to or just
below freezing in the higher elevations.
LAT...LON 4119 7515 4115 7515 4114 7509 4108 7503
4109 7497 4104 7503 4099 7513 4097 7514
4097 7512 4095 7515 4095 7517 4092 7522
4103 7546 4122 7538
TIME...MOT...LOC 1955Z 287DEG 25KT 4107 7526
Gorse
&&
THIS INCLUDES PA VMS BOARD LOCATIONs CMS-27, CMS-30, DMS-50, DMS-51,
and CMS-21.Special weather statement, Feb 15, 4:06 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
406 PM EST WED FEB 15 2017
PAZ054-055-152215-
Monroe-Carbon-
406 PM EST WED FEB 15 2017
...SNOW SHOWERS AND SQUALLS WILL AFFECT CARBON AND MONROE COUNTIES
INTO THIS EVENING...
* At 400 PM EST...Snow showers and some snow squalls continue to
move into and across the Poconos. These are tracking east
southeast at 25 mph.
Visibilities will quickly drop to one half mile or less with
the squalls.
Use extra caution if you must travel into or through the snow
squalls. Rapid changes in visibility and potentially slick roads are
likely to lead to accidents, as temperatures drop below freezing
especially in the higher elevations. Local accumulations of a
coating to an inch can be expected especially in the higher terrain.
Locations impacted include...
Lehighton, Mount Pocono, East Stroudsburg, Tobyhanna, Palmerton, Jim
Thorpe, Nesquehoning, Wind Gap, Weatherly, Stormville, Werry Lake,
Pocono Pines, Lake Harmony, Skytop, Tannersville, Long Pond,
Kresgeville, Sun Valley, Reeders and Beltzville State Park.
LAT...LON 4115 7515 4114 7509 4108 7503 4109 7497
4099 7513 4095 7515 4093 7522 4086 7529
4082 7544 4079 7559 4088 7596 4091 7599
4101 7573 4105 7577 4109 7577 4113 7569
4112 7564 4123 7554 4125 7513
TIME...MOT...LOC 2100Z 299DEG 20KT 4107 7562
Gorse
&&
THIS INCLUDES PA VMS BOARD LOCATIONs CMS-27, CMS-30, DMS-50, DMS-51,
DMS-49, DMS-48, CMS-29, and CMS-21.The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 4:29 AM EST | Gale Warning | PHI | 42 hr | |
| Feb 15, 2:22 PM EST | Special Weather Statement | PHI | Carbon, Monroe | 38 min |
| Feb 15, 2:59 PM EST | Special Weather Statement | PHI | Monroe | 46 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.